Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 21, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 19, 2006, 7:38 PM CST for McCulloch County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2006, 7:38 PM CST (01:38 UTC)
- Expired
- Mar 19, 2006, 8:04 PM CST
- In force
- 26 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County McCulloch County, TX
The radar
The San Angelo radar (KSJT), 102 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 3:38 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1885 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 200138 SVRSJT TXC307-200215- /O.NEW.KSJT.SV.W.0021.060320T0138Z-060320T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 738 PM CST SUN MAR 19 2006 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MCCULLOCH COUNTY IN WEST CENTRAL TEXAS * UNTIL 815 PM CST * AT 733 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF MELVIN...OR ABOUT 17 MILES NORTHEAST OF MENARD...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRADY LAKE BY 755 PM CST BRADY BY 805 PM CST ROCHELLE BY 815 PM CST LAT...LON 3124 9960 3103 9960 3105 9918 3135 9921 $$ BRAZZELL
1 follow-up statement
000 WWUS54 KSJT 200204 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 803 PM CST SUN MAR 19 2006 TXC307-200213- /O.CAN.KSJT.SV.W.0021.000000T0000Z-060320T0215Z/ MCCULLOCH TX- 803 PM CST SUN MAR 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MCCULLOCH COUNTY IS CANCELLED... WITH THE THREAT OF A SEVERE THUNDERSTORM HAVING DIMINISHED...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3124 9960 3103 9960 3105 9918 3135 9921 $$ BRAZZELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 7:10 PM CST, 28 minutes earlier.
Area forecast discussion, Mar 19, 7:10 PM CST, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 710 PM CST SUN MAR 19 2006 .UPDATE... FORECAST PACKAGE HAS BEEN UPDATED TO REMOVE SEVERAL COUNTIES FROM THE TORNADO WATCH. AREA OF CONVECTION IS MOVING EAST ACROSS THE EASTERN HALF OF WEST CENTRAL TEXAS. ADDITIONAL UPDATES WILL BE ISSUED TO CLEAR MORE COUNTIES AS THIS CONVECTION PROGRESSES TO THE EAST THIS EVENING. THE OTHER FORECAST PARAMETERS LOOK OKAY AT THIS TIME...AND JUST A FEW OTHER TWEAKS WERE MADE. && .PREV DISCUSSION... (ISSUED 351 PM CST SUN MAR 19 2006) UPDATE... NEW TORNADO WATCH WILL BE REFLECTED IN THE NEWLY ISSUED FORECAST DUE SHORTLY. 14 PREV DISCUSSION... (ISSUED 245 PM CST SUN MAR 19 2006) DISCUSSION... MID AFTERNOON WATER VAPOR IMAGERY SHOWED A CLOSED UPPER LOW ALONG THE AZ/MEXICAN BORDER. THE UPPER JET AXIS APPEARED TO CROSS FAR WEST TX AND EXTEND TO THE FAR NORTHWESTERN TX PANHANDLE. EARLIER THIS AFTERNOON...THE WHITE SANDS NM WIND PROFILER MEASURED 130KTS AT 250MB. AT THE SURFACE...A WEAKENING WARM FRONT WAS NOTED FROM NEAR KJCT...ACROSS SCHLEICHER AND NORTHERN CROCKETT COUNTIES. AT DISCUSSION TIME... A LINE OF THUNDERSTORMS PRODUCING BRIEF HEAVY RAIN EXTENDED FROM EAST OF SAN ANGELO...NORTHEAST THROUGH THE THE EASTERN BIG COUNTRY. NAM12 MODEL PROGS 850 TO 500MB MID LEVEL LAPSE RATES TO REACH BETWEEN 8.5 AND 9 C/KM BY 06Z. THIS IS ABOUT THE TIME THAT A SURFACE DRYLINE IS EXPECTED TO ENTER CROCKETT COUNTY AND THE FAR WESTERN CONCHO VALLEY. BY MIDNIGHT...THE AFOREMENTIONED WARM FRONT SHOULD BE INTO THE CONCHO VALLEY...INCREASING THE LIKELIHOOD FOR SURFACE BASED STORMS IN THIS REGION. EXPECT THUNDERSTORMS TO SHOW AN INCREASING TENDENCY TO ROTATE THROUGH THE EVENING. IMPRESSIVE DYNAMICS ASIDE...LIMITING FACTOR IS THE AMOUNT OF SURFACE AND ELEVATED INSTABILITY THIS EVENING. GOES VISIBLE IMAGERY SHOWS CLEARING SKIES MOVING THROUGH THE TRANS PECOS AREA. DISCRETE TOWERING CU WAS FORMING PER GOES VISIBLE IMAGERY AT MID AFTERNOON. THIS AREA IS CLOSE TO THE UPPER JET AXIS. EXPECT SOME PRE DRYLINE CELLS TO FORM FROM THIS AREA AND MOVE INTO WEST CENTRAL TX THIS EVENING. ONCE THE DRYLINE SWEEPS THROUGH LATE TONIGHT... SIGNIFICANTLY DRIER AIR WILL BLOW THROUGH WEST CENTRAL TX ON MONDAY. UNIDIRECTIONAL WEST WIND PROFILES...STRONG SUBSIDENCE ALL SUGGEST STRONG SURFACE WINDS EASILY REACHING ADVISORY CRITERIA. AS SUCH... WIND ADVISORY HAS ALREADY BEEN ISSUED FOR ALL OF WEST CENTRAL TX ON MONDAY. DEWPOINTS AS LOW AS THE TEENS ARE ANTICIPATED BASED ON NAM12 PROGGED 850MB DEWPOINTS. EXPECT THE FINE DEAD FUELS THAT REMAIN TO RAPIDLY LOSE MOISTURE GAINED FROM THIS WEEKEND/S RAINS. TOP INCH OR SO OF TOPSOIL ALSO LIKELY TO DRY WITH SOME AREAS OF BLOWING DUST FROM THE NEW MEXICO DESERTS POSSIBLE IN THE AFTERNOON. VERY DIFFERENT WEATHER FROM TODAY. SUCH IS SPRING IN WEST CENTRAL TX. EXPECT FLASH FLOOD THREAT TO BE LOCALIZED TONIGHT...BASED ON ANTICIPATED CELL MOVEMENT. DESPITE RECENT RAINS OF THE PAST FEW DAYS... MOST OF WEST CENTRAL TX SOILS WILL ACCEPT MORE RAIN BEFORE WIDESPREAD SATURATION OCCURS. NO SIGNIFICANT CHANGES TO THE EXTENDED FORECAST PLANNED. && .SJT WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 11 PM SUNDAY FOR THE FOLLOWING ZONES: BROWN...COLEMAN...CONCHO...KIMBLE...MASON...MCCULLOCH...MENARD... RUNNELS...SAN SABA...SCHLEICHER...AND SUTTON. WIND ADVISORY FROM 6 AM MONDAY TO 6 PM MONDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT... FISHER...HASKELL...IRION...JONES...KIMBLE...MASON...MCCULLOCH... MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD... STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN. FIRE WEATHER WATCH FROM NOON MONDAY TO 6 PM MONDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO... CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE...MASON... MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER... SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN. &&
Hazardous weather outlook, Mar 19, 1:37 PM CST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 137 PM CST SUN MAR 19 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-201945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 137 PM CST SUN MAR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CONTINUED SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR THE ENTIRE AREA ASSOCIATED WITH A POTENT STORM SYSTEM PUSHING INTO THE AREA. THE MAIN HAZARDS EXPECTED WILL BE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES CANNOT BE RULED OUT. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING. IN ADDITION...SOME OF THESE THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN...RESULTING IN LOCAL FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A HIGH FIRE DANGER ON MONDAY AS A DRY LINE PUSHES THROUGH THE AREA AND WINDS INCREASE AND DRY AIR PUSHES IN. THERE WILL BE AN ELEVATED FIRE DANGER THROUGH THE EXTENDED PERIOD. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Mar 19, 5:19 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
519 PM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 14 NW OZONA 30.85N 101.37W
03/19/2006 M1.00 INCH CROCKETT TX LAW ENFORCEMENT
&&
14Local storm report, Mar 19, 5:41 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
541 PM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 10 N OZONA 30.85N 101.20W
03/19/2006 M1.75 INCH CROCKETT TX FIRE DEPT/RESCUE
&&
14Local storm report, Mar 19, 5:43 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
543 PM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 19 NE OZONA 30.90N 100.97W
03/19/2006 M2.00 INCH CROCKETT TX TRAINED SPOTTER
&&
14Local storm report, Mar 19, 5:56 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
556 PM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 12 W ELDORADO 30.86N 100.80W
03/19/2006 M1.00 INCH SCHLEICHER TX TRAINED SPOTTER
&&
14Special weather statement, Mar 19, 6:16 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 616 PM CST SUN MAR 19 2006 TXZ072-200115- TOM GREEN TX- 616 PM CST SUN MAR 19 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CST FOR TOM GREEN COUNTY... AT 614 PM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF TANKERSLEY TO 11 MILES SOUTHWEST OF CHRISTOVAL....MOVING NORTHEAST AT 30 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... CHRISTOVAL BY 620 PM CST SAN ANGELO BY 622 PM CST WALL BY 700 PM CST PEA SIZE HAIL AND WIND GUSTS TO 35 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST SUNDAY EVENING FOR WEST CENTRAL TEXAS.
Local storm report, Mar 19, 6:18 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
618 PM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 5 N ELDORADO 30.93N 100.60W
03/19/2006 M1.00 INCH SCHLEICHER TX TRAINED SPOTTER
&&
14The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 6:29 PM CST | Tornado Warning | SJT | Menard, Schleicher | 32 min |
| Mar 19, 6:59 PM CST | Severe Thunderstorm Warning | SJT | Concho, Menard | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.